Alert archive / Michigan / Wind Advisories in 2025
Wind Advisory 6, NWS Gaylord, MI
NWS Gaylord, MI issued this wind advisory at Apr 3, 2025, 2:25 AM EDT for 6 counties in Michigan. It took effect at Apr 3, 2025, 8:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2025, 2:25 AM EDT (06:25 UTC)
- In effect from
- Apr 3, 2025, 8:00 AM EDT
- Expired
- Apr 3, 2025, 6:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Gaylord, MI
Counties Charlevoix County, MI, Cheboygan County, MI, Chippewa County, MI, Emmet County, MI, Mackinac County, MI, Presque Isle County, MI
The radar
The NCL Michigan radar (KAPX), 83 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.4 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 128 kt
- 0-1 km storm-relative helicity
- 492 m²/s²
- 0-3 km storm-relative helicity
- 534 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
876 WWUS73 KAPX 030625 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 225 AM EDT Thu Apr 3 2025 MIZ016>018-088-096>099-031430- /O.NEW.KAPX.WI.Y.0006.250403T1200Z-250403T2200Z/ Emmet-Cheboygan-Presque Isle-Southeast Chippewa-Eastern Mackinac- Mackinac Island/Bois Blanc Island-Beaver Island and surrounding islands-Charlevoix- 225 AM EDT Thu Apr 3 2025 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Eastern Mackinac, Southeast Chippewa, Charlevoix, Cheboygan, Emmet, and Presque Isle Counties, and Mackinac Island/Bois Blanc Island and Beaver Island and surrounding islands. * WHEN...From 8 AM this morning to 6 PM EDT this evening. * IMPACTS...Tree limbs recently damaged from icing could be blown down, potentially resulting in additional power outages and hindering restoration efforts. Gusty winds may also blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while performing work outdoors as recently damaged trees and limbs may fall. Winds this strong may make driving difficult, especially for high profile vehicles. && $$ Cornish
2 follow-up statements
413 WWUS73 KAPX 031417 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 1017 AM EDT Thu Apr 3 2025 MIZ016>018-088-096>099-032200- /O.CON.KAPX.WI.Y.0006.000000T0000Z-250403T2200Z/ Emmet-Cheboygan-Presque Isle-Southeast Chippewa-Eastern Mackinac- Mackinac Island/Bois Blanc Island-Beaver Island and surrounding islands-Charlevoix- 1017 AM EDT Thu Apr 3 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Eastern Mackinac, Southeast Chippewa, Charlevoix, Cheboygan, Emmet, and Presque Isle Counties, and Mackinac Island/Bois Blanc Island and Beaver Island and surrounding islands. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Tree limbs recently damaged from icing could be blown down, potentially resulting in additional power outages and hindering restoration efforts. Gusty winds may also blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while performing work outdoors as recently damaged trees and limbs may fall. Winds this strong may make driving difficult, especially for high profile vehicles. && $$ NSC
808 WWUS73 KAPX 031850 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 250 PM EDT Thu Apr 3 2025 MIZ016>018-088-096>099-032200- /O.CON.KAPX.WI.Y.0006.000000T0000Z-250403T2200Z/ Emmet-Cheboygan-Presque Isle-Southeast Chippewa-Eastern Mackinac- Mackinac Island/Bois Blanc Island-Beaver Island and surrounding islands-Charlevoix- 250 PM EDT Thu Apr 3 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Eastern Mackinac, Southeast Chippewa, Charlevoix, Cheboygan, Emmet, and Presque Isle Counties, and Mackinac Island/Bois Blanc Island and Beaver Island and surrounding islands. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Tree limbs recently damaged from icing could be blown down, potentially resulting in additional power outages and hindering restoration efforts. Gusty winds may also blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while performing work outdoors as recently damaged trees and limbs may fall. Winds this strong may make driving difficult, especially for high profile vehicles. && $$ NSC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this wind advisory went out at Apr 2, 11:46 PM EDT, 2 hours 39 minutes earlier. Its key messages:
- Rain ends tonight
- Gusty southwest winds Thursday
- Mild Friday with temperatures in the 40s and some 50s.
- Chance for rain or a light mix Friday night into early Saturday.
- Colder Sunday into the first half of next week.
Area forecast discussion, Apr 2, 11:46 PM EDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1146 PM EDT Wed Apr 2 2025
.KEY MESSAGES...
- Rain ends tonight
- Gusty southwest winds Thursday
- Mild Friday with temperatures in the 40s and some 50s.
- Chance for rain or a light mix Friday night into early Saturday.
- Colder Sunday into the first half of next week.
&&
.UPDATE...
Issued at 1057 PM EDT Wed Apr 2 2025
Temperatures have been slow to climb across portions of Interior
northern lower MI, but elsewhere, upper 30s to mid 40s are
being observed, especially near the Lake Michigan shoreline.
Warm, moist advection has resulted in patchy to areas of fog
developing across the region, most notable across interior
northern lower, which should continue through portions of the
night. Once winds shift around to the southwest late tonight, a
drier airmass will end much of that potential. There will be a
few isolated pockets of convective showers as well, perhaps a
rumble of thunder as seen this evening, prior to this wind
shift.
Southwest winds will become windy on Thursday, thanks to strong
low level winds as a sfc cyclone ejects to the east across
Ontario and Quebec. Fcst soundings and spatial fields display
~40 to 50 KTs around 850 mb, which could be realized to an
extent once mixing begins shortly after sunrise. Areas that
possess the best combination of mixing depths and locally
stronger winds aloft will be generally along and north of M-32,
which could see wind gusts ~45 mph, or a little higher in
spots. The strongest winds will remain into the afternoon hours
before diminishing by the evening hours. Trees that still
possess ice accumulation, and any weakened trees in general from
this past ice storm, will be susceptible for more limb damage or
blow overs.
&&
.SHORT TERM /THROUGH THURSDAY/...
Issued at 305 PM EDT Wed Apr 2 2025
Pattern Synopsis/Forecast:
Sharp shortwave trough and attendant sub 980mb surface low pivoting
northeast across the upper Mississippi Valley/far western Great Lake
this afternoon. Surge of strong and moist elevated warm air
advection overrunning slowly retreating cold airmass resulting in a
mixed bag of precipitation across the Northwoods this morning and
early afternoon. Warm air depth definitely increasing from the south
as system attendant surface warm from makes steady progress
northeast into the lower Lakes...resulting in changeover to just
rain from southwest to northeast across the region. Unfortunately,
some of the high impact areas from this weekends ice storm saw
accumulating snow and additional light ice accumulations today...no
doubt complicating ongoing widespread clean-up efforts.
Low pressure will continue to pivot northeast...reaching vicinity
north shore of Lake Superior by late tonight...heading further east
off into Quebec by Thursday afternoon. Southward bowing cold front
from this low will cross northern Michigan tonight, ushering in
drier and windy conditions Thursday.
Primary Forecast Concerns:
Addressing lingering precipitation (and thunder) concerns tonight,
with focus shifting to gusty winds and temperature trends on
Thursday.
Details:
Still looking at showers along and north of northeast bowing warm
front the remainder of this afternoon into this evening, with some
lingering showers likely as primary cold front cuts east across the
area overnight. Any lingering mixed precipitation across the north
expected to steadily transition to just rain as surface temperatures
warm and elevated warm nose deepens. Still expecting a few rumbles
of thunder, and while cannot completely rule out an isolated severe
storm or two, expect primary severe threat to remain off to our
south where warm sector has remained today. Shower threat ends from
west to east late tonight into early Thursday as deep layer drying
surges in behind cold frontal passage. Primary story tomorrow for
clean-up efforts will be some rather gusty southwest winds, with
downward momentum transfer profiles easily supporting frequent gusts
in excess of 30 mph, with perhaps some areas across northwest lower
Michigan making a run at 40 mph or even a bit more. While ice is
expected to be largely gone from the trees as lows tonight remain
above freezing and with highs on Thursday in the 40s and 50s,
weakened branches from previous ice loading will likely continue to
fail with these gusty winds.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
Issued at 305 PM EDT Wed Apr 2 2025
Keep your fingers crossed because it looks like northern Michigan is
going to catch a well needed break in the active weather pattern for
the most part with only a couple of hopefully small exceptions. It
will remain mild to start off the long term but colder temperatures
are expected to return Sunday into the first half of next week.
Night time temperatures are expected to be below freezing and in
some cases well below freezing (especially Sunday through Tuesday
nights). So hopefully electric crews can continue to make progress
restoring much needed power so people can get warmth into their
homes. Another mild day Friday along with lots of sunshine as well
as welcomed light winds. Model guidance is trending farther north
with low pressure moving by to our south Friday night into Saturday
morning. This system will bring chances for some light
precipitation. The highest chances will be across southern counties,
generally along and south of M-32. Any precipitation could fall in
the form of light rain/snow, drizzle or a little dreaded freezing
rain or freezing drizzle. Ice accumulations (if any) look light
(under five hundredths of an inch) but roadways could still become
slick and hazardous. Hopefully we can pin down further details as we
get closer. Upper level disturbances moving through a long wave
trough aloft will then lead to chances for mainly snow showers
Sunday into early next week. Definitely quieter weather but not
without a few things to keep track of.
&&
.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 1134 PM EDT Wed Apr 2 2025
Strong WS will continue tonight, generally southwest WS020
40-50KTs. SCT SHRA early, drying out through the night most
areas. Areas of BR/FG will continue tonight as well, resulting
in pockets of VIS between 1/2 - 1SM at times, most susceptible
terminals will be KPLN and KCIU, through about 08Z. CIGs
generally OVC003-010 through about 09-12Z, then rising to
OVC015-030. Gusty conditions are expected after sunrise on
Thursday, with a general 15-20G35KTs.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Gale Warning from 8 AM to 6 PM EDT Thursday for LHZ345>347.
Small Craft Advisory from 8 AM to 6 PM EDT Thursday for LHZ348-
349.
Gale Warning from 8 AM to 5 PM EDT Thursday for LMZ323-341-342-
344-345.
Small Craft Advisory until 5 PM EDT Thursday for LMZ346.
Small Craft Advisory until 8 PM EDT Thursday for LSZ321-322.
&&
UPDATE...JLD
SHORT TERM...MSB
LONG TERM...AJS
AVIATION...JLDHazardous weather outlook, Apr 2, 11:07 PM EDT, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1107 PM EDT Wed Apr 2 2025 MIZ016>018-020>036-041-042-086>088-095>099-040315- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 1107 PM EDT Wed Apr 2 2025 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. Flooding is occurring on some of our rivers. See the latest Flood Warnings for details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong wind gusts may lead to additional downed trees and limbs from recent ice storm damage on Thursday. Potential river flooding near area rivers may continue into this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-040315- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1107 PM EDT Wed Apr 2 2025 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Tonight. No hazardous weather anticipated. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Gale force gusts are expected over the nearshore waters of portions of Lake Michigan and Huron on Thursday. See latest Gale warnings for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
In the hours before
Special weather statement, Apr 2, 9:16 PM EDT, 5 hours 9 minutes before
Special Weather Statement National Weather Service Gaylord MI 916 PM EDT Wed Apr 2 2025 MIZ018-021>024-027>030-032>036-041-042-030800- Presque Isle-Antrim-Otsego-Montmorency-Alpena-Kalkaska-Crawford- Oscoda-Alcona-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin- Arenac- Including the cities of Rogers City, Mancelona, Gaylord, Atlanta, Alpena, Kalkaska, Grayling, Mio, Harrisville, Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, Gladwin, and Standish 916 PM EDT Wed Apr 2 2025 ...Locally dense fog through portions of tonight... Fog, locally dense, will impact portions of northern lower Michigan tonight, including portions of Interstate 75. Visibilities will be reduced down to one-quarter mile at times. Travelers may need extra time to reach their destination this morning. Slow down, and leave extra space between yourself and the vehicle in front of you.
Local storm report, Apr 3, 12:52 AM EDT, 1 hour 33 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Gaylord MI
1252 AM EDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM Non-Tstm Wnd Gst Mackinaw City 45.78N 84.73W
04/02/2025 M56 MPH Cheboygan MI Buoy
Buoy station MACM4 Mackinaw City, MI.
0600 PM Non-Tstm Wnd Gst 4 NNW Bay Mills 46.48N 84.63W
04/02/2025 M55 MPH Chippewa MI Buoy
Buoy station PTIM4 Point Iroquois, MI.
0651 PM Non-Tstm Wnd Gst 1 S Sault Ste. Marie 46.47N 84.37W
04/02/2025 M51 MPH Chippewa MI AWOS
AWOS station KANJ Sault Ste Marie -
Municipal Airport.
0600 PM Non-Tstm Wnd Gst 1 WNW Northport 45.14N 85.65W
04/02/2025 M49 MPH Leelanau MI Mesonet
Mesonet station MINTH 1.5 W Northport
(MAWN).
0706 PM Non-Tstm Wnd Gst 11 ESE Goetzville 45.99N 83.90W
04/02/2025 M49 MPH LSZ322 MI Buoy
Buoy station DTLM4 De Tour Village, MI.
0518 PM Non-Tstm Wnd Gst 3 E Sault Ste. Marie 46.49N 84.30W
04/02/2025 M48 MPH Chippewa MI Buoy
Buoy station LTRM4 Little Rapids, MI.
0521 PM Non-Tstm Wnd Gst 1 S Mackinac Island 45.85N 84.63W
04/02/2025 M48 MPH LHZ345 MI AWOS
AWOS station KMCD Mackinac Island.
0521 PM Non-Tstm Wnd Gst 1 SW Frankfort 44.63N 86.25W
04/02/2025 M48 MPH LMZ346 MI Mesonet
Mesonet station XFLT Frankfort Light.
0444 PM Non-Tstm Wnd Gst 1 SSE Kinross 46.25N 84.47W
04/02/2025 M47 MPH Chippewa MI AWOS
AWOS station KCIU Kinross - Chippewa County
International Arpt.
1150 AM Non-Tstm Wnd Gst 1 ESE Roscommon County 44.35N 84.67W
04/02/2025 M45 MPH Roscommon MI ASOS
ASOS station KHTL Houghton Lake - Roscommon
County Airport.
0523 PM Non-Tstm Wnd Gst 1 WNW Pellston 45.57N 84.80W
04/02/2025 M45 MPH Emmet MI ASOS
ASOS station KPLN Pellston - Rgnl Airport Of
Emmet County.
0654 PM Non-Tstm Wnd Gst 1 NNW Sault Ste. Marie 46.50N 84.37W
04/02/2025 M43 MPH Chippewa MI Buoy
Buoy station SWPM4 S.W. Pier, MI.
0512 PM Non-Tstm Wnd Gst 3 NNW Munuscong 46.28N 84.21W
04/02/2025 M43 MPH LSZ322 MI Buoy
Buoy station WNEM4 West Neebish Island, MI.
0226 PM Non-Tstm Wnd Gst 2 SE Traverse City 44.73N 85.57W
04/02/2025 M40 MPH Grand Traverse MI ASOS
ASOS station KTVC Traverse City - Cherry
Capital Airport.
0440 PM Non-Tstm Wnd Gst 1 SE Alpena 45.06N 83.42W
04/02/2025 M40 MPH LHZ348 MI Mesonet
Mesonet station APNM4 1 SE Alpena.
1155 AM Non-Tstm Wnd Gst 1 N Cadillac 44.27N 85.42W
04/02/2025 M39 MPH Wexford MI AWOS
AWOS station KCAD Cadillac - Wexford Count
Arpt.
0514 PM Non-Tstm Wnd Gst 1 SW Kincheloe 46.24N 84.51W
04/02/2025 M39 MPH Chippewa MI Mesonet
Mesonet station RYDM4 Rudyard.
0452 PM Non-Tstm Wnd Gst 1 ESE Au Sable 44.41N 83.32W
04/02/2025 M39 MPH LHZ349 MI Mesonet
Mesonet station XOSC Oscoda Light.
&&The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 10:38 PM EDT | Special Marine Warning | APX | 22 min | |
| Apr 2, 11:04 PM EDT | Gale Warning | APX | 19 hr | |
| Apr 2, 11:04 PM EDT | Small Craft Advisory | APX | 21 hr |
Nearby
Wind Advisories in Michigan, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.